MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 03/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 4/15/2021, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent a premature ventricular contraction (pvc) ablation with a thermocool® smart touch¿ bi-directional navigation catheter and the patient suffered a vascular injury.While doing a left outflow track case with the thermocool® smart touch¿ bi-directional navigation catheter, the physician (fellow) decided they wanted to burn on the right-side outflow tract and the catheter was moved from the left side to the right side.In doing so, the thermocool® smart touch¿ bi-directional navigation catheter was accidentally contaminated and replaced.The new catheter was then advanced into the existing access on the right femoral vein and the catheter was meeting resistance.It was verified under fluoroscopy that the catheter was no longer in the lumen of the vein.The attending physician was made aware and vascular surgery was notified.The catheter was removed safely, and the patient was in stable condition.The patient was stable during the entire procedure.The case was aborted.The attending felt it was user error of the catheter insertion that was the root cause of the issue.The patient was reported to be fully recovered.
 
Additional Manufacturer Narrative
It was reported that a male patient underwent a premature ventricular contraction (pvc) ablation with a thermocool® smart touch¿ bi-directional navigation catheter and the patient suffered a vascular injury.While advancing the thermocool® smart touch¿ bi-directional navigation catheter into the existing access on the right femoral vein and the catheter was meeting resistance.It was verified under fluoroscopy that the catheter was no longer in the lumen of the vein.The attending physician was made aware and vascular surgery was notified.The catheter was removed safely, and the patient was in stable condition.The patient was stable during the entire procedure.Device evaluation details: the device evaluation has been completed.Per the event, several tests were performed.The magnetic and force sensor functionality was tested and no issues were observed.In addition, the product was deflecting and irrigating correctly.Electrical and generator test were performed and no malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.As part of bwi¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.However, it could be related to the user error reported on the event description during the catheter insertion.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4) on 4/27/2021, during an internal review of this file, it was determined that the patient adverse event should be considered ¿vessel perforation¿ and not ¿vascular dissection¿.As such, the h6.Health effect - clinical code has been corrected from vascular dissection (e0515) to perforation of vessels (e0511).Additionally, it was noticed that the concomitant product was inadvertently omitted from section d11.Concomitant med.Product section.It has now been added.

Brand Name
THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11593752
Report Number2029046-2021-00450
Device Sequence Number14356771
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2021
Device Model NumberD132704
Device Catalogue NumberD132704
Device Lot Number30471838M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer04/15/2021
04/27/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/16/2021
05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMRTTCH,BI,NAV,TC,F-J,C3
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;